Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2015, 12:17 PM EDT for Taylor County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 12:17 PM EDT (16:17 UTC)
- Expired
- Jun 23, 2015, 1:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS52 KTAE 231617
SVRTAE
FLC123-231700-
/O.NEW.KTAE.SV.W.0162.150623T1617Z-150623T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1217 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 100 PM EDT
* AT 1217 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 17 MILES WEST OF PERRY...AND MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERRY...ECONFINA...HAMPTON SPRINGS AND SCANLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3009 8359 2994 8372 2996 8375 2997 8378
2998 8378 2997 8380 2998 8383 2997 8383
3000 8385 3003 8392 3003 8393 3005 8393
3008 8399 3022 8386
TIME...MOT...LOC 1617Z 307DEG 10KT 3012 8387
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:45 AM EDT, 32 minutes earlier.
Area forecast discussion, Jun 23, 11:45 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 AM EDT TUE JUN 23 2015
.NEAR TERM [THROUGH TODAY]...
AN EARLY START TO CONVECTION FOR PORTIONS OF THE AREA IS MAKING
FOR A TRICKY AFTERNOON TEMPERATURE AND HEAT INDEX FORECAST. STORMS
ALONG THE I-75 CORRIDOR THIS MORNING AND THE RESIDUAL CLOUDINESS
SHOULD LIMIT TEMPERATURES AND THIS REGION AND KEEP HEAT INDEX
VALUES BELOW 108. IN THE BIG BEND, SCATTERED SHOWERS ARE
CURRENTLY DEVELOPING. WHERE THIS ACTIVITY OCCURS, THE POTENTIAL
FOR HEAT ADVISORY CONDITIONS WILL DIMINISH. HOWEVER, GIVEN THE
SCATTERED NATURE, WILL KEEP THE HEAT ADVISORY IN PLACE FOR NOT.
ALONG THE COAST AND OVER THE WESTERN PORTION OF THE AREA,
CONVECTION WILL GET A LATER START, WHICH SHOULD ALLOW FOR HEAT
ADVISORY CONDITIONS TO BE REACHED. HAVE TRIMMED BACK THE HEAT
ADVISORY FOR FAR EASTERN AREA, BUT LEFT THE REST INTACT.
AS WITH THE PAST SEVERAL DAYS, GIVEN THE STRONG SURFACE HEATING
AND ABUNDANT MOISTURE, ISOLATED SEVERE STORMS ARE POSSIBLE THIS
AFTERNOON.
&&
.AVIATION...
[THROUGH 12Z WEDNESDAY] VFR CONDITIONS ARE EXPECTED TO PREVAIL.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL
TEMPORARILY REDUCE CONDITIONS INTO THE MVFR-IFR RANGE AT TIMES
WITH GUSTY WINDS LIKELY NEAR CONVECTION.
&&
.PREV DISCUSSION [324 AM EDT]...
.SHORT TERM [TONIGHT THROUGH THURSDAY]...
RIDGING ACROSS THE TENNESSEE RIVER VALLEY WILL GRADUALLY WEAKEN
THROUGHOUT THE SHORT TERM PERIOD. AS THE RIDGE WEAKENS, COVERAGE
OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TO
INCREASE, ESPECIALLY BY THURSDAY. MODEL GUIDANCE SUGGESTS THAT
THURSDAY COULD BE PARTICULARLY ACTIVE. WITH A MORE CONVECTIVELY
ACTIVE PERIOD OVER THE NEXT COUPLE OF DAYS, AFTERNOON TEMPERATURES
SHOULD GENERALLY BE IN THE LOW TO MID 90S, PREVENTING ANY HEAT
ADVISORY CRITERIA FROM BEING MET.
.LONG TERM [THURSDAY NIGHT THROUGH TUESDAY]...
AS THE RIDGE ACROSS THE SOUTHEAST CONTINUES TO FURTHER WEAKEN, A
HIGH AMPLITUDE TROUGH WILL DROP OUT OF THE NORTHERN PLAINS AND
INTO THE EASTERN CONUS. BY SATURDAY, AS THIS TROUGH BECOMES
ESTABLISHED, RAIN CHANCES WILL REMAIN ABOVE NORMAL THROUGHOUT THE
PERIOD. MODELS SUGGEST BY SUNDAY A FRONTAL BOUNDARY WILL MOVE INTO
THE REGION (SOME EVEN SHOW A PASSAGE INTO THE NORTHERN GULF). IT'S
UNLIKELY THIS FRONT WILL MAKE MUCH PROGRESS THROUGH THE FORECAST
AREA, INSTEAD SERVING TO FURTHER FOCUS THUNDERSTORM ACTIVITY FROM
SATURDAY INTO MONDAY. AFTER THE BOUNDARY DISSIPATES ON MONDAY, THE
EASTERN CONUS TROUGH IS STILL EXPECTED TO BE IN PLACE, KEEPING AN
UNSETTLED WEATHER PATTERN THROUGH THE END OF THE LONG TERM PERIOD.
INCREASED CONVECTIVE ACTIVITY, ESPECIALLY SATURDAY AND BEYOND,
WILL LIKELY RESULT IN AFTERNOON HIGH TEMPERATURES ONLY IN THE
LOWER 90S. IN FACT, SOME GUIDANCE SHOWS HIGHS ONLY IN THE UPPER
80S FOR SUNDAY.
.MARINE...
LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION.
.FIRE WEATHER...
OTHER THAN HIGH DISPERSIONS THIS AFTERNOON AND AGAIN ON WEDNESDAY
AFTERNOON AWAY FROM THE COAST DUE TO HIGH MIXING HEIGHTS...THERE ARE
NO FIRE WEATHER CONCERNS.
.HYDROLOGY...
AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 96 76 96 77 94 / 60 20 40 20 40
PANAMA CITY 91 80 89 80 89 / 40 20 30 20 30
DOTHAN 98 76 98 75 95 / 50 20 40 20 50
ALBANY 98 76 96 75 95 / 60 20 40 20 50
VALDOSTA 97 76 98 76 96 / 60 20 40 20 50
CROSS CITY 97 76 93 76 92 / 30 20 30 20 40
APALACHICOLA 92 80 90 80 90 / 30 20 30 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING FOR CALHOUN-
CENTRAL WALTON-COASTAL BAY-COASTAL DIXIE-COASTAL FRANKLIN-
COASTAL GULF-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL
WAKULLA-GADSDEN-HOLMES-INLAND BAY-INLAND DIXIE-INLAND
FRANKLIN-INLAND GULF-INLAND JEFFERSON-INLAND TAYLOR-INLAND
WAKULLA-JACKSON-LAFAYETTE-LEON-LIBERTY-MADISON-NORTH WALTON-
SOUTH WALTON-WASHINGTON.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR BAKER-CALHOUN-CLAY-
DECATUR-DOUGHERTY-EARLY-GRADY-LEE-MILLER-MITCHELL-QUITMAN-
RANDOLPH-SEMINOLE-TERRELL-THOMAS.
AL...HEAT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR COFFEE-DALE-
GENEVA-HENRY-HOUSTON.
GM...NONE.
&&
NEAR TERM...CAMP
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...CAMP
MARINE...GODSEY
FIRE WEATHER...DVD
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:35 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 40 min |
| Jun 23, 1:52 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 23 min |
| Jun 23, 2:21 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 39 min |
| Jun 23, 3:47 PM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Washington | 118 min |
| Jun 23, 7:47 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.